Skip to main content
×
Home
    • Aa
    • Aa

The liar paradox and fuzzy logic

  • Petr Hájek (a1), Jeff Paris (a2) and John Shepherdson (a3)
Abstract
Abstract

Can one extend crisp Peano arithmetic PA by a possibly many-valued predicate Tr(x) saying “x is true” and satisfying the “dequotation schema” for all sentences φ? This problem is investigated in the frame of Łukasiewicz infinitely valued logic.

Copyright
References
Hide All
[1]Brouwer L.E.J., Über Abbildungen von Mannigfaltigkeiten, Mathematische Annalen, vol. 71 (1910), pp. 97115.
[2]Gottwald S., Mehrwertige Logik, Akademie-Verlag, Berlin, 1988.
[3]Grim P., Mar G., and Denis P. St., The philosophical computer, Massachusets Institute of Technology, 1998.
[4]Hájek P., Fuzzy logic from the logical point of view, SOFSEM'95: Theory and practice of infor-matics (Milovy, Czech Republic, 1995) (Bartošek M., Staudek J., and Wiedermann J., editors), Lecture Notes in Computer Science, vol. 1012, Springer-Verlag, pp. 3149.
[5]Hájek P., Ten questions and one problem on fuzzy logic, Submitted.
[6]Hájek P., Fuzzy logic and arithmetical hierarchy II, Studia Logica, vol. 58 (1997), pp. 129141, to appear.
[7]Hájek P., Metamathematics of fuzzy logic, Kluwer, 1998.
[8]Hájek P. and Pudlák P., Metamathematics of first-order arithmetic, Springer-Verlag, 1993, 460 pp.
[9]Ragaz M., Arithmetische Klassifikation von Formelnmengen der unendlichwertigen Logik, Ph.D. thesis, ETH ZÜrich, 1981.
[10]Rutledge J. D., On the definition of an infinitely-valued predicate calculus, this Journal, vol. 25 (1960), pp. 212216.
[11]Scarpellini B., Die Nichtaxiomatisierbarkeit des unendlichwertigen PrÄdikatenkalkÜls von Łukasiewicz, this Journal, vol. 27 (1962), pp. 159170.
[12]Skolem T. A., Mengenlehre gegründet auf einer Logik mit unendlich vielen Wahrheitswerten, Sitzngsberichte Berliner Mathematische Gesellschaft, vol. 58 (1957), pp. 4156.
[13]Smart D.R., Fixed point theorems, Cambridge University Press, 1974.
[14]Zadeh L.A., Liar's paradox and truth-qualification principle, ERL Memorandum M79/34, University of California, Berkeley 1979, See also (Klir Yuan, editors: Fuzzy sets, fuzzy logic and fuzzy systems, selected papers of L.A. Zadeh, World Scientific 1996, pp. 449–463.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 1 *
Loading metrics...

Abstract views

Total abstract views: 134 *
Loading metrics...

* Views captured on Cambridge Core between September 2016 - 23rd October 2017. This data will be updated every 24 hours.